Alert archive / Florida / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 228, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 29, 1997, 7:08 PM CDT for Escambia County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 1997, 7:08 PM CDT (00:08 UTC)
- Expired
- Aug 29, 1997, 7:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Escambia County, FL
The radar
The Mobile radar (KMOB), 86 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.1 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2524 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1341 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 300010 RRA SVRMOB FLC033-300045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 708 PM CDT FRI AUG 29 1997 THE NATIONAL WEATHER SERVICE IN MOBILE AL HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 745 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHWESTERN FLORIDA ...ESCAMBIA AT 708 PM CDT...A SEVERE THUNDERSTORM WAS INDICATED BY WEATHER RADAR 1 MILE SOUTH OF CANTONMENT MOVING SOUTHWEST AT 5 MPH. THIS STORM IS EXPECTED TO REMAIN IN RURAL AREAS. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL... DEADLY LIGHTNING... AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON TH2E LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 3:09 PM CDT, 3 hours 59 minutes earlier.
Area forecast discussion, Aug 29, 3:09 PM CDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 300 PM CDT FRI AUG 29 1997 12Z UA DATA INDICATES MID TO UPPER RIDGE OVR THE SOUTH CNTRL US STILL IN PLACE WITH HIGH PRESSURE NEAR THE SFC CENTERED OVR THE LOWER MS VAL AND ADJACENT GULF. WEST OF THE HIGH WEAK SOUTHERLY FLOW CONTINUES TO MAINTAIN GRADUAL INCREASE IN LOW LEVL MOISTURE OVR EASTERN TX AND WESTERN LA SPREADING EASTWARD NEAR THE CST MAINLY WITH WEAK SEABREEZES DURING THE LATE AFT HRS. WITH HIGH STILL TO THE WEST EXPECT MAINLY WEAK AFT SEABREEZES TO CONTINUE THRU SAT LIMITING ANY SIGNIFICANT LOW LEVL MOISTURE RETURN. LATEST ETA AND AVN MODELS DEPICT SIGNIFICANT S/W TO MOVE INTO THE TN VAL BY 36 HRS ALLOWING DEEPER MOISTURE TO MOVE INTO NORTHERN AND CENTRAL PART OF THE STATE BY SAT AFT. THIS MOISTURE WILL SPREAD SOUTH MAINLY IN THE FORM OF MID TO HIGH CLDS BY LATE SAT CONTINUING EARLY SUNDAY. LATER IN THE PD HIGH PRESSURE OVR THE LOWER MS VAL WILL DRIFT EAST INCREASING THE CHANCE FOR EARLIER SEABREEZE CIRCULATIONS AND BETTER MOISTURE RETURN. WILL STAY WITH CURRENT FCST. OVER THE COASTAL WATERS WINDS GENERALLY LIGHT AND VARIABLE WITH THE RETURN OF WEAK SEABREEZES ALONG THE IMMEDIATE EACH AFT. SEpAS 1 FT WITH SMOOTH TO LIGHT CHOP CONDITIONS IN PROTECTED WATERS. MOB 72/93/72/93 1213 PNS 73/94/73/94 1213 DTS 73/92/73/92 1212 EVR 72/95/72/95 1212 32
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 6:47 PM CDT | Severe Thunderstorm Warning | MOB | Santa Rosa | 68 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.